Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the radial limits of analytic and meromorphic functions


Author: J. S. Hwang
Journal: Trans. Amer. Math. Soc. 270 (1982), 341-348
MSC: Primary 30D40
DOI: https://doi.org/10.1090/S0002-9947-1982-0642346-1
MathSciNet review: 642346
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Early in the fifties, A. J. Lohwater proved that if $ f(z)$ is analytic in $ \vert z\vert < 1$ and has the radial limit 0 almost everywhere on $ \vert z\vert = 1$, then every complex number $ \zeta $ is an asymptotic value of $ f(z)$ provided the $ \zeta $-points satisfy the following Blaschke condition: $ \sum _{k = 1}^\infty (1 - \vert{z_k}\vert) < \infty $, where $ f({z_k}) = \zeta $, $ k = 1\,,2, \ldots $. We may, therefore, ask under the hypothesis on $ f(z)$ how many complex numbers $ \zeta $ are there whose $ \zeta $-points can satisfy the Blaschke condition. We show that there is at most one such number and this one number phenomenon can actually occur if the number is zero.


References [Enhancements On Off] (What's this?)

  • [1] F. Bagemihl, Some approximation theorems for normal functions, Ann. Acad. Sci. Fenn. Ser. A I Math. 335 (1963), 1-5. MR 0158999 (28:2219)
  • [2] E. F. Collingwood and A. J. Lohwater, The theory of cluster sets, Cambridge Univ. Press, New York, 1966. MR 0231999 (38:325)
  • [3] E. F. Collingwood and G. Piranian, Tsuji functions with segments of Julia, Math. Z. 84 (1964), 246-253. MR 0166360 (29:3637)
  • [4] O. Lehto and K. I. Virtanen, Boundary behaviour and normal meromorphic functions, Acta Math. 97 (1957), 47-65. MR 0087746 (19:403f)
  • [5] A. J. Lohwater, On the radial limits of analytic functions, Proc. Amer. Math. Soc. 6 (1955), 79-83. MR 0068625 (16:914d)
  • [6] N. Lusin and J. Privaloff, Sur l'unicité et la multiplicité des fonctions analytiques, Ann. École Norm. 42 (1925), 143-191.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D40

Retrieve articles in all journals with MSC: 30D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0642346-1
Keywords: Analytic function, radial limit, Blaschke condition, Lusin-Privaloff's class, boundary behaviour
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society